MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-65-060-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.(b)(4).
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the non-tortuous, heavily calcified left superficial femoral artery (sfa).Unspecified balloon inflation was performed, and a command.014 guide wire was used along with a non-abbott sheath without any issues.Balloon inflation was performed again and a 6.5x60mm supera self-expanding stent was advanced with resistance due to the anatomy.The stent was deployed, but when the device was pulled back, resistance with the anatomy was felt and the nose cone separated from the delivery system.Balloon inflation was performed once more, and another unspecified supera stent was implanted in the lesion without issues.A snare device was used to remove the nose cone, and the first supera stent remained implanted in the lesion.There were no adverse patient sequelae and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Visual analysis was performed on the returned device.Only the catheter tip and portion of the inner member were returned, confirming the tip detachment.The difficulty advancing and removing was not tested as the delivery system was not returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints.The investigation was unable to determine that the reported difficulties appear to be due anatomical conditions.The resistance advancing and difficulty removing resulting in tip detachment were likely due to interaction with the heavily calcified lesion.It is likely that the tip of the supera was bent or entrapped within the vessel calcification and during withdrawal, the tip separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA PERIPHERAL STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9129806
Report Number2024168-2019-12145
Device Sequence Number2312707
Product Code NIP
UDI-Device Identifier08717648226243
UDI-Public08717648226243
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberS-65-060-120-P6
Device Lot Number8121761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer12/02/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND .014 GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight73